Hail, Greene
- When
- July 3, 9:35 PM CST
- Where
- Greene County, 0.84 mi SSW of Nichols
- Measured
- 1 in hail
- Reported by
- NWS Employee
- Coordinates
- 37.209, -93.375
An upper level low pressure system over Missouri lead to isolated severe thunderstorms in the afternoon. These thunderstorms produced marginal severe hail and strong gusty winds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGF wrote it up.
An upper level low pressure system over Missouri lead to isolated severe thunderstorms in the afternoon. These thunderstorms produced marginal severe hail and strong gusty winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jul 3, 4:57 PM CST, 4 hours 38 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 557 PM CDT WED JUL 3 2013 .SHORT TERM...(TONIGHT - THURSDAY) A MID LEVEL CIRCULATION CENTER HAS BECOME POSITIONED NEAR MORAN KANSAS THIS AFTERNOON...WITH CONVECTION DEVELOPING UNDERNEATH/NEAR THIS FEATURE. THE BEST CONCENTRATION OF SHOWERS AND THUNDERSTORMS REMAINS OVER WEST CENTRAL MISSOURI AND EAST CENTRAL KANSAS. MODELS HAVE THIS LOW CENTER DIRECTLY OVER WEST CENTRAL MISSOURI TOMORROW AFTERNOON...THEREFORE AREAS ALONG AND NORTH OF HIGHWAY 54 WILL EXPERIENCE THE BEST SHOT AT GETTING A SHOWER OR TWO 4TH OF JULY AFTERNOON. OTHERWISE 90% OF THE REGION WILL REMAIN DRY. LOOK FOR SIMILAR TEMPERATURES ON THURSDAY AS TODAY...WITH A MIX OF SUN AND CLOUDS. SHOULD BE FABULOUS WEATHER FOR FIREWORKS CELEBRATIONS. .LONG TERM...(FRIDAY - TUESDAY) THE HOLIDAY WEEKEND WILL FACILITATE A WARMING TREND ACROSS THE OZARKS...AS THE ONGOING TROUGH CONTINUES TO FILL AND DRIFT OFF TO THE EAST. THIS WILL ALLOW TEMPERATURES TO WARM A COUPLE OF DEGREES ON AN AFTERNOON BASIS. LOOK FOR HIGHS IN THE MIDDLE 80S ON FRIDAY...WITH UPPER 80S POSSIBLE ON SATURDAY AND SUNDAY. REGARDING PRECIPITATION CHANCES OVER THE WEEKEND...WE'RE JUST NOT TOO BULLISH ON MUCH HAPPENING. HEIGHT RISES WILL TEND TO SUPPRESS THE ATMOSPHERE FROM UPDRAFT ATTEMPTS. MEANWHILE...A TROPICAL LIKE AIRMASS FAILS TO REACH THE OZARKS UNTIL EITHER LATE SUNDAY OR MONDAY. BY MONDAY AND TUESDAY...BETTER CHANCES FOR AFTERNOON PULSE THUNDERSTORMS WILL OCCUR...AS PRECIPITABLE WATER VALUES INCREASE TO AROUND 1.60 INCHES. WITH TEMPERATURES WARMING INTO THE UPPER 80S OR LOW 90S...SUFFICIENT INSTABILITY AND CAP EROSION COULD TAKE PLACE FOR SOME DECENT PULSE THUNDERSTORMS. THIS SAME PATTERN LOOKS TO CONTINUE INTO THE WEDNESDAY AND THURSDAY TIME FRAME AS WELL...WHILE THERE ARE NO INDICATIONS OF THE SUMMERTIME HIGH BUILDING DIRECTLY OVER THE OZARKS. THIS WILL KEEP TEMPERATURES NEAR NORMAL FOR THE TIME OF YEAR...WITH INCREASED HUMIDITY. HAPPY BIRTHDAY TO OUR GREAT NATION...HAVE A FABULOUS 4TH OF JULY ! CRAMER && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING) ISSUED AT 555 PM CDT WED JUL 3 2013 CONVECTION IS HOLDING OFF TO THE NORTH/NORTHWEST OF THE TAF SITES EARLY THIS EVENING AND BELIEVE THIS SHOULD HOLD TRUE FOR THE 00Z TAFS. CONVECTION MAINLY CENTERED AROUND THE UPPER LOW WHICH WAS IN WEST CENTRAL MISSOURI AND SHOULD BEGIN TO DISSIPATE LATER THIS EVENING. GENERALLY EXPECTING LIGHT WIND AND VFR CONDITIONS THROUGH THE PERIOD. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...CRAMER LONG TERM...CRAMER AVIATION...LINDENBERG
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 906 PM CDT WED JUL 3 2013 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-050215- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 906 PM CDT WED JUL 3 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED LIGHTNING RISK. DISCUSSION... WIDELY SCATTERED THUNDERSTORM WILL REMAIN POSSIBLE THROUGH THE LATE EVENING. THE STRONGER STORMS WILL PRODUCE CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA AGAIN THURSDAY AFTERNOON. SEVERE WEATHER IS NOT EXPECTED...AND MANY LOCATIONS WILL LIKELY STAY DRY. SCATTERED AFTERNOON THUNDERSTORMS WILL BE POSSIBLE DURING THE FOURTH OF JULY WEEKEND...AFFECTING SOUTH CENTRAL MISSOURI ON FRIDAY AND SATURDAY AND THE ENTIRE OUTLOOK AREA SUNDAY INTO EARLY NEXT WEEK. AGAIN...MOST LOCATIONS SHOULD REMAIN DRY THROUGH THE HOLIDAY WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) LINDENBERG
The Springfield radar (KSGF), 4 km away, was scanning. The volume nearest the first event began at 03:34 UTC.
5 hail, 1 thunderstorm wind, 1 lightning. Local standard time, as filed.
A portion of a tree was blown down near the intersection of Tarkio and Dove Valley Roads. A picture via social media showed a trampoline destroyed by the gusty winds as well.
A lightning strike hit a house and caused severe damage to the garage and upstair rooms.
An off duty NWS meteorologist relayed a report of quarter size hail in Camdenton.
Quarter size hail was reported near Sunshine Avenue and Highway 65.
Hail ranging in size of dime to quarter size was reported in Vienna.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2013Every state in 2013This day in weather historyWarnings in Missouri, July 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 450668, 450669, 450678, 452153, 452154, 452155, 452156.